MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis was performed on a cobas ampliprep instrument (serial number: (b)(6)).The investigation determined that the kit s201 t-scrn mpx v2.0 96t us-ivd assay was performing within specifications.Data analysis indicated that the reactive result with a cycle threshold (ct) value of 36.9 was characteristic of a sample with a viral concentration near the limit of detection (lod) of the assay.Such samples may produce wavering results between reactive and non-reactive, which is an expected behavior at low viral concentrations.Positive control targets were robust and sigmoidal, confirming proper assay performance.The most likely cause of the discrepant results was attributed to the sample's viral concentration being near the lod.Clinically, the cause could not be determined as donor history and serology results were not provided.The donation bag associated with the sample was discarded, and no harm or delay in treatment was reported.
 
Event or Problem Description
The initial reporter alleged an unexpected reactive result for hepatitis b virus (hbv) when using the kit s201 t-scrn mpx v2.0 96t us-ivd assay on the cobas ampliprep instrument.A plasma sample for blood donation was tested as an individual donation test (idt) and generated a reactive hbv result with a cycle threshold (ct) value of 36.9.Repeat testing from the same tube was non-reactive.A new sample from the same donor was tested and was also non-reactive.Serology results for the sample were not provided.The donation bag associated with the sample was discarded.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23085560
Report Number2243471-2025-03115
Device Sequence Number9848719
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number05969484190
Device Lot NumberH19097
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown